Alert archive / Maine / Wind Chill Advisories in 2013
Wind Chill Advisory 13, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Dec 11, 2013, 3:21 PM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Dec 12, 2013, 2:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2013, 3:21 PM EST (20:21 UTC)
- In effect from
- Dec 12, 2013, 2:00 AM EST
- Expired
- Dec 12, 2013, 12:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCAR 112021 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 321 PM EST WED DEC 11 2013 MEZ001-003-120430- /O.NEW.KCAR.WC.Y.0013.131212T0700Z-131212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 321 PM EST WED DEC 11 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO NOON EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO NOON EST THURSDAY. * LOCATIONS...FAR NORTHERN AND NORTHWESTERN MAINE INCLUDING THE SAINT JOHN VALLEY...ESTCOURT STATION AND CLAYTON LAKE. * WIND CHILL READINGS...AS LOW AS 25 BELOW. * WINDS...NORTHWEST 10 TO 20 MPH. * TEMPERATURES...FALLING TO 5 TO 10 BELOW LATE TONIGHT INTO EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-004-010-120430- /O.NEW.KCAR.WC.Y.0013.131212T0900Z-131212T1500Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 321 PM EST WED DEC 11 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY. * LOCATIONS...NORTHEAST...NORTH CENTRAL AND WEST CENTRAL MAINE INCLUDING CARIBOU...PRESQUE ISLE...VAN BUREN...FORT FAIRFIELD...BAXTER STATE PARK AND GREENVILLE. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * WINDS...NORTHWEST WINDS 10 TO 20 MPH. * TEMPERATURES...FALLING TO ZERO TO 7 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
5 follow-up statements
000 WWUS41 KCAR 120353 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1053 PM EST WED DEC 11 2013 MEZ001-003-121200- /O.CON.KCAR.WC.Y.0013.131212T0700Z-131212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 1053 PM EST WED DEC 11 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON EST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON EST THURSDAY. * LOCATIONS...FAR NORTHERN AND NORTHWESTERN MAINE INCLUDING THE SAINT JOHN VALLEY...ESTCOURT STATION AND CLAYTON LAKE. * WIND CHILL READINGS...AS LOW AS 25 BELOW. * WINDS...NORTHWEST 10 TO 20 MPH. * TEMPERATURES...FALLING TO 5 TO 10 BELOW OVERNIGHT INTO EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-004-010-121200- /O.CON.KCAR.WC.Y.0013.131212T0900Z-131212T1500Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 1053 PM EST WED DEC 11 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY. * LOCATIONS...NORTHEAST...NORTH CENTRAL AND WEST CENTRAL MAINE INCLUDING CARIBOU...PRESQUE ISLE...VAN BUREN...FORT FAIRFIELD... BAXTER STATE PARK AND GREENVILLE. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * WINDS...NORTHWEST WINDS 10 TO 20 MPH. * TEMPERATURES...FALLING TO ZERO TO 7 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ NORCROSS
000 WWUS41 KCAR 120748 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 248 AM EST THU DEC 12 2013 MEZ001-003-121600- /O.CON.KCAR.WC.Y.0013.000000T0000Z-131212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 248 AM EST THU DEC 12 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * LOCATIONS...FAR NORTHERN AND NORTHWESTERN MAINE INCLUDING THE SAINT JOHN VALLEY...ESTCOURT STATION AND CLAYTON LAKE. * WIND CHILL READINGS...AS LOW AS 25 BELOW. * WINDS...NORTHWEST 10 TO 20 MPH. * TEMPERATURES...FALLING TO 5 TO 10 BELOW EARLY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-004-010-121500- /O.CON.KCAR.WC.Y.0013.131212T0900Z-131212T1500Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 248 AM EST THU DEC 12 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS...NORTHEAST...NORTH CENTRAL AND WEST CENTRAL MAINE INCLUDING CARIBOU...PRESQUE ISLE...VAN BUREN...FORT FAIRFIELD... BAXTER STATE PARK AND GREENVILLE. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * WINDS...NORTHWEST WINDS 10 TO 20 MPH. * TEMPERATURES...FALLING TO ZERO TO 7 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
000 WWUS41 KCAR 121124 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 624 AM EST THU DEC 12 2013 MEZ001-003-121700- /O.CON.KCAR.WC.Y.0013.000000T0000Z-131212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 624 AM EST THU DEC 12 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * LOCATIONS...FAR NORTHERN AND NORTHWESTERN MAINE INCLUDING THE SAINT JOHN VALLEY...ESTCOURT STATION AND CLAYTON LAKE. * WIND CHILL READINGS...AS LOW AS 25 BELOW. * WINDS...NORTHWEST 10 TO 20 MPH. * TEMPERATURES...5 TO 15 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ002-004-010-121500- /O.CON.KCAR.WC.Y.0013.000000T0000Z-131212T1500Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 624 AM EST THU DEC 12 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS...NORTHEAST...NORTH CENTRAL AND WEST CENTRAL MAINE INCLUDING CARIBOU...PRESQUE ISLE...VAN BUREN...FORT FAIRFIELD... BAXTER STATE PARK AND GREENVILLE. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * WINDS...NORTHWEST WINDS 10 TO 20 MPH. * TEMPERATURES...ZERO TO 7 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
000 WWUS41 KCAR 121441 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 941 AM EST THU DEC 12 2013 MEZ002-004-010-121545- /O.EXP.KCAR.WC.Y.0013.000000T0000Z-131212T1500Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 941 AM EST THU DEC 12 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. $$ MEZ001-003-121700- /O.CON.KCAR.WC.Y.0013.000000T0000Z-131212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 941 AM EST THU DEC 12 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * LOCATIONS...FAR NORTHERN AND NORTHWESTERN MAINE INCLUDING THE SAINT JOHN VALLEY...ESTCOURT STATION AND CLAYTON LAKE. * WIND CHILL READINGS...AS LOW AS 25 BELOW. * WINDS...NORTHWEST 10 TO 20 MPH. * TEMPERATURES...5 TO 15 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
000 WWUS41 KCAR 121647 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1147 AM EST THU DEC 12 2013 MEZ001-003-121800- /O.EXP.KCAR.WC.Y.0013.000000T0000Z-131212T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 1147 AM EST THU DEC 12 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Dec 11, 3:17 PM EST, 4 minutes earlier.
Area forecast discussion, Dec 11, 3:17 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EST WED DEC 11 2013
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL CROSS THE REGION THIS EVENING AND
TONIGHT. VERY COLD HIGH PRESSURE WILL BUILD ACROSS THE REGION
THURSDAY. WEAK LOW PRESSURE WILL CROSS THE REGION FRIDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
MAIN FOCUS THIS TIME FRAME WILL BE ON THE ARCTIC FRONT EXPECTED TO
PUSH SEWRD ACROSS THE FA ERLY THIS EVE THRU THE OVRNGT HRS AND THE
VRY COLD AIRMASS WHICH WILL FOLLOW FOR LATE TNGT AND THU... ARCTIC
FRONT CURRENTLY XTNDS NE-SW ALONG THE ST LAWRENCE RVR AND INTO THE
ERN GRT LAKES. WEAK SFC TROF PRECEDING THIS FRONT HAS TOUCHED OFF
SOME LGT TO BRIEFLY MDT SNOW SHOWERS ACROSS E CENTRAL AREAS ERLY
THIS AFTN BUT THIS ACTIVITY HAS WEAKENED AND SHOULD CONT TO WEAKEN
THRU THE REMAINDER OF THE AFTN HRS. THEREAFTER...THE ARCTIC FRONT
IS FCST TO PUSH SEWRD ACROSS THE AREA AND WILL LIKELY BE ACCOMPANIED
BY SOME ADDITIONAL SNOW SHOWERS OR A BRIEF SQUALL...SPCLY NRN AND
WRN AREAS. THIS FRONT SHOULD CLR NWRN AREAS ERLY THIS EVE AND FAR
SERN AREAS BY LATE EVE. IN ITS WAKE...STRONG CAA WILL OVERSPREAD
THE AREA ON FAIRLY BRISK NWRLY WNDS. CAN ALSO NOT RULE OUT A FEW
SNOW STREAMERS OFF THE ST LAWRENCE ACROSS THE NRN HALF OF THE FA.
W/ FCST LOWS OF SUBZERO ACROSS THE N AND W LATER TNGT IN
COMBINATION W/ THESE WNDS - WILL LIKELY LEAD TO SOME WND CHILL
CONCERNS AS WELL AND HAVE ISSUED A WND CHILL ADV FOR OUR NRN/WRN
ZNS (1>4/10) FROM LATE TNGT INTO THU AM WHERE WND CHILLS OF -20 TO
-25 ARE EXPECTED. VRY COLD BUT DRY CONDS ARE EXPECTED ON THU W/
AFTN HIGHS ONLY NR ZERO N AND INTO THE MID TO UPPER TEENS FAR S...
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A WEAK CLIPPER TYPE LOW PRESSURE SYSTEM WILL APPROACH NORTHERN MAINE
THURSDAY NIGHT. A RATHER VIGOROUS MID LEVEL SHORT WAVE WILL
ACCOMPANY THIS SYSTEM AND THIS SHOULD LEAD TO SNOW SHOWERS
ESPECIALLY ACROSS NORTHERN AREAS LATER THURSDAY NIGHT AND INTO FRIDAY
MORNING. HAVE INCREASED THE POPS TO LIKELY ACROSS THE NORTH AND
MOUNTAINS AFTER MIDNIGHT THURSDAY AND INTO FRIDAY MORNING. THIS
SYSTEM WILL MOVE OFF TO THE EAST LATER FRIDAY MORNING WITH ANY
LINGERING SNOW SHOWERS DIMINISHING. ANOTHER BLAST OF ARCTIC AIR WILL
FOLLOW FOR FRIDAY NIGHT AND SATURDAY AS 850 MB TEMPS FALL TO BETWEEN
-25C AND -27C ACROSS NORTHERN MOST MAINE BY 12Z SATURDAY. HOW LOW
TEMPERATURES WILL FALL FRIDAY NIGHT WILL BE DEPENDENT ON HOW QUICKLY
THE WIND DROPS OFF. LOWS FRIDAY NIGHT ACROSS NORTHERN AREAS ARE
EXPECTED TO FALL TO BETWEEN 10 BELOW AND 15 BELOW ZERO ACROSS NORTHERN
AREAS BY SATURDAY MORNING.
SATURDAY IS LOOKING TO BE A DRY ALBEIT VERY COLD DAY AS STRONG HIGH
PRESSURE BUILDS EAST ACROSS THE REGION BRINGING MOSTLY SUNNY
CONDITIONS TO THE REGION. HOWEVER WE WILL START SEEING INCREASING
HIGH CLOUDS DURING THE DAY AS LOW PRESSURE ORGANIZING NEAR THE MID
ATLANTIC BEGINS TO MOVE NORTHEAST. HIGH TEMPERATURES ON SATURDAY
WILL ONLY RANGE FROM THE LOW TO MID SINGLE DIGITS ABOVE ZERO NORTH
AND 10 TO 15 ABOVE CENTRAL AND DOWNEAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE FOCUS OF ATTENTION FOR LATER SATURDAY NIGHT AND SUNDAY WILL OF
COURSE BE THE LOW PRESSURE SYSTEM THAT WILL BE HEADING NORTHEAST
FROM THE MID ATLANTIC REGION. THE LATEST NWP MODELS CONTINUE TO
TREND THIS LOW FURTHER SOUTH AND EAST...WITH THE CENTER OF THE LOW
PASSING TO THE SOUTH OF THE NOVA SCOTIA COAST LATER SUNDAY AND
SUNDAY NIGHT. THIS IS NOT A FAVORABLE TRACK FOR HEAVY SNOW ACROSS
NORTHERN MAINE WITH THE BEST CHANCES FOR MEASURABLE SNOW ACROSS
DOWNEAST MAINE...BUT EVEN HERE THE THREAT OF A SIGNIFICANT SNOWFALL
IS LOOKING LESS LIKELY. SO RIGHT KNOW IT LOOKS LIKE WE ARE LOOKING AT
A GENERAL LIGHT SNOWFALL ACROSS THE REGION SUNDAY AND SUNDAY NIGHT.
SOME SNOW OR SNOW SHOWERS MAY LINGER INTO MONDAY BEFORE HIGH
PRESSURE BUILDS IN BRINGING IMPROVING CONDITIONS FOR LATER MONDAY
AND MONDAY NIGHT. ANOTHER SERIES OF WEAK SHORT WAVES MAY BRING THE
CHANCE FOR SNOW SHOWERS FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL
ALSO MODERATE THROUGH EARLY NEXT WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: MAINLY VFR THRU THU THO THERE WILL BE OCNL PDS OF MVFR
NRN TAF SITES W/ THE PASSAGE OF AN ARCTIC FRONT LATER THIS EVE.
SHORT TERM: A WEAK AREA OF LOW PRESSURE WILL APPROACH THE REGION
THURSDAY NIGHT AND THEN MOVE EAST FRIDAY. A LARGE RIDGE OF HIGH
PRESSURE WILL BUILD ACROSS FROM THE NORTH FRIDAY NIGHT AND
SATURDAY. LOW PRESSURE IS EXPECTED TO MOVE NORTHEAST FROM THE MID
ATLANTIC LATE SATURDAY NIGHT AND MOVE SOUTH AND EAST OF NOVA
SCOTIA SUNDAY AND SUNDAY NIGHT. HIGH PRESSURE WILL BUILD EAST
TOWARD THE REGION MONDAY.
KFVE/KCAR/KPQI/KHUL/KBGR/KBHB...VFR EARLY THU EVE. IFR/MVFR IN SHSN
LATE THU NIGHT/FRI MRNG. VFR SAT. IFR/MVFR IN SN SAT NIGHT THRU
SUN NIGHT. VFR MON.
&&
.MARINE...
NEAR TERM: HAVE XTND THE SCA THRU THU AM... BRISK WSW WNDS ACROSS
THE WATERS THIS AFTN WILL BECOME WNWRLY BEHIND AN ARCTIC FRONT
WHICH WILL CROSS THE WATERS OVRNGT TNGT. SFC RIDGE OF HIGH PRES
SHOULD BEGIN TO BUILD ACROSS THE WATERS THRU THE DAY THU ALLOWING
WNDS/SEAS TO GRADUALLY SUBSIDE.
SHORT TERM: WINDS/SEAS ARE EXPECTED TO BE BELOW SMALL CRAFT
ADVISORY LEVELS THU NIGHT AND THEN INCREASE TO SMALL CRAFT
ADVISORY LEVELS FRI AND FRI NIGHT. WINDS WILL REMAIN BELOW SMALL
CRAFT ADVISORY LEVELS SATURDAY AND THEN AGAIN INCREASE TO SMALL
CRAFT ADVISORY LEVELS SATURDAY NIGHT AND SUNDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM 4 AM TO 10 AM EST THURSDAY FOR MEZ002-
004-010.
WIND CHILL ADVISORY FROM 2 AM TO NOON EST THURSDAY FOR MEZ001-
003.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST THURSDAY FOR ANZ050>052.
&&
NEAR TERM...KHW
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...KHW/DUDA
MARINE...KHW/DUDAHazardous weather outlook, Dec 11, 2:57 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 257 PM EST WED DEC 11 2013 MEZ002-122000- NORTHEAST AROOSTOOK- 257 PM EST WED DEC 11 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ001-003-122000- NORTHWEST AROOSTOOK-NORTHERN SOMERSET- 257 PM EST WED DEC 11 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO NOON EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-122000- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 257 PM EST WED DEC 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ005-006-011-015>017-029>032-122000- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 257 PM EST WED DEC 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PRESSURE APPROACHING THIS WEEKEND HAS THE POTENTIAL TO BRING SIGNIFICANT SNOW TO THE AREA SUNDAY DEPENDING ON THE TRACK AND INTENSITY OF THE LOW. BASED ON THE LATEST PROJECTIONS...IT WOULD APPEAR THAT CENTRAL AND ESPECIALLY DOWNEAST MAINE WOULD HAVE THE BEST CHANCE OF RECEIVING SIGNIFICANT SNOWFALL. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ004-010-122000- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- 257 PM EST WED DEC 11 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Maine, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.